Alert archive / North Carolina / High Surf Advisories in 2008
High Surf Advisory 13, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this high surf advisory at Sep 18, 2008, 3:33 PM EDT. It took effect at Sep 19, 2008, 8:00 AM EDT. It was in force for 29 hr.
The area
The counties it named.
The facts
- Issued
- Sep 18, 2008, 3:33 PM EDT (19:33 UTC)
- In effect from
- Sep 19, 2008, 8:00 AM EDT
- Expired
- Sep 20, 2008, 1:00 PM EDT
- In force
- 29 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS42 KMHX 181933 CFWMHX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 333 PM EDT THU SEP 18 2008 NCZ103-190915- /O.NEW.KMHX.SU.Y.0013.080919T1200Z-080920T1200Z/ /O.EXT.KMHX.CF.S.0024.000000T0000Z-080920T0000Z/ OUTER BANKS DARE- 333 PM EDT THU SEP 18 2008 ...HIGH SURF ADVISORY IN EFFECT FROM 8 AM FRIDAY TO 8 AM EDT SATURDAY FROM CAPE HATTERAS NORTH... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 8 AM FRIDAY TO 8 AM EDT SATURDAY. ...HIGH THREAT OF RIP CURRENTS THROUGH FRIDAY... NORTHEAST WINDS WILL INCREASE TO 25 TO 30 MPH ALONG THE OUTER BANKS LATER TONIGHT AND CONTINUE INTO FRIDAY NIGHT. THESE STRONG WINDS WILL LEAD TO DANGEROUS SURF WITH WAVES HEIGHTS OF 7 TO 9 FEET EXPECTED ALONG THE BEACHES NORTH OF CAPE HATTERAS FRIDAY MORNING THROUGH FRIDAY NIGHT. THIS WILL RESULT IN MINOR BEACH EROSION AND POSSIBLY SOME MINOR OCEAN OVER WASH. THE MOST LIKELY TIMES FOR OVER WASH WILL BE AT HIGH TIDE AROUND 11 AM FRIDAY MORNING AND AGAIN AROUND 11 PM FRIDAY NIGHT. THE ROUGH SURF WILL ALSO CREATE A HIGH THREAT OF DANGEROUS RIP CURRENTS ALONG THE OUTER BANKS BEACHES THROUGH FRIDAY. RIP CURRENTS ARE STRONG...NARROW CHANNELS OF WATER THAT FLOW OUT TO SEA. IF YOU BECOME CAUGHT IN A RIP CURRENT...REMAIN CALM. TRY TO SWIM ON A COURSE THAT IS PARALLEL TO THE BEACH UNTIL YOU GET AWAY FROM THE RIP...THEN SWIM IN TO SHORE. ALWAYS HEED THE ADVICE OF LIFEGUARDS. PAY ATTENTION TO FLAGS AND SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER UPDATES ON THIS SITUATION. $$ NCZ095-104-190915- /O.EXB.KMHX.CF.S.0024.080919T0000Z-080920T0000Z/ CARTERET-OUTER BANKS HYDE- 333 PM EDT THU SEP 18 2008 ...HIGH THREAT OF RIP CURRENTS NORTH OF CAPE LOOKOUT FRIDAY... NORTHEAST WINDS WILL INCREASE TO 20 TO 30 MPH ALONG THE COAST LATER TONIGHT AND CONTINUE THROUGH FRIDAY. THESE STRONG WINDS WILL BUILD WAVES IN THE SURF ZONE TO 5 TO 7 FEET FROM CAPE LOOKOUT NORTH ON FRIDAY. THE ROUGH SURF WILL LEAD TO A HIGH THREAT OF DANGEROUS RIP CURRENTS FRIDAY. RIP CURRENTS ARE STRONG...NARROW CHANNELS OF WATER THAT FLOW OUT TO SEA. IF YOU BECOME CAUGHT IN A RIP CURRENT...REMAIN CALM. TRY TO SWIM ON A COURSE THAT IS PARALLEL TO THE BEACH UNTIL YOU GET AWAY FROM THE RIP...THEN SWIM IN TO SHORE. DO NOT TRY TO SWIM BACK TO SHORE DIRECTLY AGAINST THE RIP...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. ALWAYS HEED THE ADVICE OF LIFEGUARDS. PAY ATTENTION TO FLAGS AND SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER UPDATES ON THIS SITUATION. $$
4 follow-up statements
000 WHUS42 KMHX 190738 CFWMHX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 338 AM EDT FRI SEP 19 2008 NCZ103-192000- /O.CON.KMHX.SU.Y.0013.080919T1200Z-080920T1200Z/ /O.CON.KMHX.CF.S.0024.000000T0000Z-080920T0000Z/ OUTER BANKS DARE- 338 AM EDT FRI SEP 19 2008 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 AM EDT SATURDAY FROM CAPE HATTERAS NORTH... ...HIGH THREAT OF RIP CURRENTS TODAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 8 AM FRIDAY TO 8 AM EDT SATURDAY. NORTHEAST WINDS WILL INCREASE TO 25 TO 30 MPH ALONG THE OUTER BANKS LATER THROUGH TONIGHT. THESE STRONG WINDS WILL LEAD TO DANGEROUS SURF WITH WAVES HEIGHTS OF 7 TO 9 FEET EXPECTED ALONG THE BEACHES NORTH OF CAPE HATTERAS. THIS WILL RESULT IN MINOR BEACH EROSION AND POSSIBLY SOME MINOR OCEAN OVER WASH. THE MOST LIKELY TIMES FOR OVER WASH WILL BE AT HIGH TIDE AROUND 11 AM AND AGAIN AROUND 11 PM TONIGHT. THE ROUGH SURF WILL ALSO CREATE A HIGH THREAT OF DANGEROUS RIP CURRENTS ALONG THE OUTER BANKS BEACHES TODAY. RIP CURRENTS ARE STRONG...NARROW CHANNELS OF WATER THAT FLOW OUT TO SEA. IF YOU BECOME CAUGHT IN A RIP CURRENT...REMAIN CALM. TRY TO SWIM ON A COURSE THAT IS PARALLEL TO THE BEACH UNTIL YOU GET AWAY FROM THE RIP...THEN SWIM IN TO SHORE. ALWAYS HEED THE ADVICE OF LIFEGUARDS. PAY ATTENTION TO FLAGS AND SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER UPDATES ON THIS SITUATION. $$ NCZ095-104-192000- /O.CON.KMHX.CF.S.0024.000000T0000Z-080920T0000Z/ CARTERET-OUTER BANKS HYDE- 338 AM EDT FRI SEP 19 2008 ...HIGH THREAT OF RIP CURRENTS NORTH OF CAPE LOOKOUT FRIDAY... NORTHEAST WINDS WILL INCREASE TO 20 TO 30 MPH ALONG THE COAST THOUGH TONIGHT. THESE STRONG WINDS WILL BUILD WAVES IN THE SURF ZONE TO 5 TO 7 FEET FROM CAPE LOOKOUT NORTH TODAY. THE ROUGH SURF WILL LEAD TO A HIGH THREAT OF DANGEROUS RIP CURRENTS. RIP CURRENTS ARE STRONG...NARROW CHANNELS OF WATER THAT FLOW OUT TO SEA. IF YOU BECOME CAUGHT IN A RIP CURRENT...REMAIN CALM. TRY TO SWIM ON A COURSE THAT IS PARALLEL TO THE BEACH UNTIL YOU GET AWAY FROM THE RIP...THEN SWIM IN TO SHORE. DO NOT TRY TO SWIM BACK TO SHORE DIRECTLY AGAINST THE RIP...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. ALWAYS HEED THE ADVICE OF LIFEGUARDS. PAY ATTENTION TO FLAGS AND SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER UPDATES ON THIS SITUATION. $$
000 WHUS42 KMHX 191912 CFWMHX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 312 PM EDT FRI SEP 19 2008 NCZ103-200900- /O.CON.KMHX.SU.Y.0013.000000T0000Z-080920T1200Z/ /O.CON.KMHX.CF.S.0024.000000T0000Z-080920T0000Z/ OUTER BANKS DARE- 312 PM EDT FRI SEP 19 2008 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SATURDAY FROM CAPE HATTERAS NORTH... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SATURDAY. ...HIGH THREAT OF RIP CURRENTS TODAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 8 AM TODAY TO 8 AM EDT SATURDAY. NORTHEAST WINDS WILL INCREASE TO 35 MPH WILL CONTINUE ALONG THE OUTER BANKS INTO SATURDAY. THE STRONG WINDS WILL PRODUCE DANGEROUS SURF WITH WAVE HEIGHTS OF 7 TO 9 FEET EXPECTED ALONG THE BEACHES NORTH OF CAPE HATTERAS. THIS WILL RESULT IN MINOR BEACH EROSION AND POSSIBLY SOME MINOR OCEAN OVER WASH AROUND THE TIMES OF HIGH TIDE. HIGH TIDE WILL BE AROUND 11 PM TONIGHT. THE ROUGH SURF WILL ALSO CREATE A HIGH THREAT OF DANGEROUS RIP CURRENTS ALONG THE OUTER BANKS BEACHES TODAY. THE HIGH RIP CURRENT RISK WILL CONTINUE AGAIN ON SATURDAY. RIP CURRENTS ARE STRONG...NARROW CHANNELS OF WATER THAT FLOW OUT TO SEA. IF YOU BECOME CAUGHT IN A RIP CURRENT...REMAIN CALM. TRY TO SWIM ON A COURSE THAT IS PARALLEL TO THE BEACH UNTIL YOU GET AWAY FROM THE RIP...THEN SWIM IN TO SHORE. ALWAYS HEED THE ADVICE OF LIFEGUARDS. PAY ATTENTION TO FLAGS AND SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED MINOR BEACH EROSION. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER UPDATES ON THIS SITUATION. $$ NCZ095-104-200000- /O.CON.KMHX.CF.S.0024.000000T0000Z-080920T0000Z/ CARTERET-OUTER BANKS HYDE- 312 PM EDT FRI SEP 19 2008 ...HIGH THREAT OF RIP CURRENTS NORTH OF CAPE LOOKOUT TODAY... NORTHEAST WINDS OF TO 20 TO 30 MPH WILL CONTINUE ALONG THE COAST THOUGH SATURDAY. THE STRONG WINDS WILL PRODUCE WAVES IN THE SURF ZONE TO 6 TO 8 FEET FROM CAPE LOOKOUT NORTH TODAY. THE ROUGH SURF WILL LEAD TO A HIGH THREAT OF DANGEROUS RIP CURRENTS. THE HIGH RIP CURRENT RISK WILL CONTINUE AGAIN ON SATURDAY. RIP CURRENTS ARE STRONG...NARROW CHANNELS OF WATER THAT FLOW OUT TO SEA. IF YOU BECOME CAUGHT IN A RIP CURRENT...REMAIN CALM. TRY TO SWIM ON A COURSE THAT IS PARALLEL TO THE BEACH UNTIL YOU GET AWAY FROM THE RIP...THEN SWIM IN TO SHORE. DO NOT TRY TO SWIM BACK TO SHORE DIRECTLY AGAINST THE RIP...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. ALWAYS HEED THE ADVICE OF LIFEGUARDS. PAY ATTENTION TO FLAGS AND SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER UPDATES ON THIS SITUATION. $$
000 WHUS42 KMHX 200736 CFWMHX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 336 AM EDT SAT SEP 20 2008 NCZ103-201200- /O.CON.KMHX.SU.Y.0013.000000T0000Z-080920T1200Z/ OUTER BANKS DARE- 336 AM EDT SAT SEP 20 2008 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... ...HIGH THREAT OF RIP CURRENTS TODAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT THROUGH 8 AM TODAY. NORTHEAST WINDS OF 20 TO 25 MPH WILL CONTINUE ALONG THE OUTER BANKS INTO SATURDAY MORNING. THE STRONG WINDS WILL CONTINUE TO PRODUCE DANGEROUS SURF WITH WAVE HEIGHTS OF 7 TO 9 FEET EXPECTED ALONG THE BEACHES NORTH OF CAPE HATTERAS. THE ROUGH SURF WILL ALSO CREATE A HIGH THREAT OF DANGEROUS RIP CURRENTS ALONG THE OUTER BANKS BEACHES TODAY. RIP CURRENTS ARE STRONG...NARROW CHANNELS OF WATER THAT FLOW OUT TO SEA. IF YOU BECOME CAUGHT IN A RIP CURRENT...REMAIN CALM. TRY TO SWIM ON A COURSE THAT IS PARALLEL TO THE BEACH UNTIL YOU GET AWAY FROM THE RIP...THEN SWIM IN TO SHORE. ALWAYS HEED THE ADVICE OF LIFEGUARDS. PAY ATTENTION TO FLAGS AND SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED MINOR BEACH EROSION. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER UPDATES ON THIS SITUATION. $$ NCZ095-104-202000- /O.NEW.KMHX.CF.S.0025.080920T1200Z-080921T0000Z/ CARTERET-OUTER BANKS HYDE- 336 AM EDT SAT SEP 20 2008 ...HIGH THREAT OF RIP CURRENTS NORTH OF CAPE LOOKOUT TODAY... NORTHEAST WINDS OF TO 20 MPH WILL CONTINUE ALONG THE COAST THROUGH THIS AFTERNOON. THE STRONG WINDS WILL PRODUCE WAVES IN THE SURF ZONE TO 6 TO 8 FEET FROM CAPE LOOKOUT NORTH TODAY. THE ROUGH SURF WILL LEAD TO A HIGH THREAT OF DANGEROUS RIP CURRENTS. RIP CURRENTS ARE STRONG...NARROW CHANNELS OF WATER THAT FLOW OUT TO SEA. IF YOU BECOME CAUGHT IN A RIP CURRENT...REMAIN CALM. TRY TO SWIM ON A COURSE THAT IS PARALLEL TO THE BEACH UNTIL YOU GET AWAY FROM THE RIP...THEN SWIM IN TO SHORE. DO NOT TRY TO SWIM BACK TO SHORE DIRECTLY AGAINST THE RIP...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. ALWAYS HEED THE ADVICE OF LIFEGUARDS. PAY ATTENTION TO FLAGS AND SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER UPDATES ON THIS SITUATION. $$
000 WHUS42 KMHX 201056 CFWMHX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 656 AM EDT SAT SEP 20 2008 NCZ103-201700- /O.EXT.KMHX.SU.Y.0013.000000T0000Z-080920T1700Z/ OUTER BANKS DARE- 656 AM EDT SAT SEP 20 2008 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... ...HIGH THREAT OF RIP CURRENTS THROUGH 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS EXTENDED THE HIGH SURF ADVISORY...WHICH IS NOW IN EFFECT THROUGH 1 PM TODAY. NORTHEAST WINDS OF 20 TO 25 MPH WILL CONTINUE ALONG THE OUTER BANKS TODAY. THE STRONG WINDS WILL CONTINUE TO PRODUCE DANGEROUS SURF WITH WAVE HEIGHTS OF 7 TO 9 FEET EXPECTED ALONG THE BEACHES NORTH OF CAPE HATTERAS. THE ROUGH SURF WILL ALSO CREATE A HIGH THREAT OF DANGEROUS RIP CURRENTS ALONG THE OUTER BANKS BEACHES TODAY. RIP CURRENTS ARE STRONG...NARROW CHANNELS OF WATER THAT FLOW OUT TO SEA. IF YOU BECOME CAUGHT IN A RIP CURRENT...REMAIN CALM. TRY TO SWIM ON A COURSE THAT IS PARALLEL TO THE BEACH UNTIL YOU GET AWAY FROM THE RIP...THEN SWIM IN TO SHORE. ALWAYS HEED THE ADVICE OF LIFEGUARDS. PAY ATTENTION TO FLAGS AND SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED MINOR BEACH EROSION. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER UPDATES ON THIS SITUATION. $$ NCZ095-104-201700- /O.CON.KMHX.CF.S.0025.080920T1200Z-080921T0000Z/ CARTERET-OUTER BANKS HYDE- 656 AM EDT SAT SEP 20 2008 ...HIGH THREAT OF RIP CURRENTS NORTH OF CAPE LOOKOUT TODAY... NORTHEAST WINDS OF TO 20 MPH WILL CONTINUE ALONG THE COAST THROUGH THIS AFTERNOON. THE STRONG WINDS WILL PRODUCE WAVES IN THE SURF ZONE TO 6 TO 8 FEET FROM CAPE LOOKOUT NORTH TODAY. THE ROUGH SURF WILL LEAD TO A HIGH THREAT OF DANGEROUS RIP CURRENTS. RIP CURRENTS ARE STRONG...NARROW CHANNELS OF WATER THAT FLOW OUT TO SEA. IF YOU BECOME CAUGHT IN A RIP CURRENT...REMAIN CALM. TRY TO SWIM ON A COURSE THAT IS PARALLEL TO THE BEACH UNTIL YOU GET AWAY FROM THE RIP...THEN SWIM IN TO SHORE. DO NOT TRY TO SWIM BACK TO SHORE DIRECTLY AGAINST THE RIP...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. ALWAYS HEED THE ADVICE OF LIFEGUARDS. PAY ATTENTION TO FLAGS AND SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER UPDATES ON THIS SITUATION. $$
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this high surf advisory went out at Sep 18, 9:44 AM EDT, 5 hours 49 minutes earlier.
Area forecast discussion, Sep 18, 9:44 AM EDT, 5 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
944 AM EDT THU SEP 18 2008
.SYNOPSIS...
SFC HIGH PRESSURE WILL BUILD INTO THE AREA FROM THE NORTH THROUGH
EARLY SAT. WEAK SFC LOW PRES WILL DEVELOP OFFSHORE SAT INTO SUN. A
MUCH STRONGER AREA OF HIGH PRES WILL BUILD INTO THE AREA NEXT
WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
FORECAST ON TRACK SO ONLY MINOR TWEAKS TO SKY GRIDS THIS MORNING
AND TO REMOVE POPS FROM SRN COASTAL WATERS. PLEASANT...DRY DAY
EXPECTED WITH LIMITED SKY COVER INLAND AND CLOUDS GRADUALLY
PUSHING OFFSHORE THE OUTER BANKS.
PREVIOUS DISCUSSION...
MID/UPPER LEVEL TROUGH WILL DAMPEN AND MOVE OFFSHORE
LATER THIS MORNING WITH SFC HIGH PRES BUILDING IN FROM THE NORTH
THROUGH THIS EVENING. SKIES CURRENTLY PARTLY TO MOSTLY CLOUDY OVER
EASTERN SECTIONS BUT WILL BECOME CLEAR ACROSS THE ENTIRE CWA BY
MID/LATE MORNING AS DRIER AIR CONTINUES TO FILTER INTO THE AREA.
NORTH WINDS WILL PREVAIL TODAY AND WITH DECENT MIXING EXPECT
BREEZY CONDITIONS DEVELOPING BY AFTERNOON. HIGHS WILL RANGE FROM
NEAR 80 INLAND TO THE UPPER 70S BEACHES AND OUTER BANKS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
HIGH PRES WILL CONTINUE TO RIDGE INTO THE AREA FROM THE NORTH
THROUGH FRI BEFORE WEAK LOW PRES DEVELOPS OFFSHORE TO THE SE FRI
EVENING. LOW LEVEL FLOW WILL VEER TO THE NE TONIGHT INTO FRI WITH
GRADIENT TIGHTENING BETWEEN THE SFC LOW OFFSHORE AND HIGH PRES TO
THE NE. BREEZY CONDITIONS EXPECTED INLAND WITH WINDY CONDITIONS
ALONG THE BEACHES AND OUTER BANKS ON FRI. COULD BE LOOKING AT WIND
ADVISORY CRITERIA ALONG THE OUTER BANKS LATE TONIGHT THROUGH FRI
BUT GIVEN WEAKER SFC LOW OFFSHORE PER GFS WILL KEEP WINDS JUST
BELOW ADVISORY CRITERIA AND LET DAY SHIFT RE-EVALUATE. PROLONGED
NE FLOW COUPLED WITH HIGH ASTRONOMICAL TIDES MAY ALSO RESULT IN
HIGH SURF CONDITIONS ALONG WITH MINOR BEACH EROSION AND OCEAN
OVERWASH MAINLY ALONG EAST FACING BEACHES FRI/FRI NIGHT. HIGH
THREAT OF RIP CURRENTS WILL INCREASE ALONG AREA BEACHES THROUGH
FRI. LOW LEVEL NE FLOW WILL LIKELY RESULT IN SOME STRATUS
DEVELOPING LATE TONIGHT INTO FRI BUT KEPT SKIES PARTLY CLOUDY
FOR NOW.
GRADIENT WEAKENS ON SAT AS WEAK SFC LOW OFFSHORE LIFTS NE. LOW
LEVEL FLOW WILL REMAIN N/NE THROUGH SAT NIGHT. MODEL TIME
SECTIONS/SOUNDINGS INDICATE LOW LEVEL STRATUS FILLING IN ACROSS
MUCH OF THE AREA AND WENT WITH MOSTLY CLOUDY SKIES FOR SAT.
SLIGHT CHANCE POPS WERE RETAINED ALONG COASTAL SECTIONS THROUGH
THE PERIOD WITH WEAK SFC LOW OFFSHORE. TEMPS WILL REMAIN SLIGHTLY
BELOW NORMAL THROUGH THE PERIOD WITH OVERNIGHT LOWS UPPER 50S/LOW
60S INLAND TO THE MID/UPPER 60S BEACHES AND OUTER BANKS. HIGHS
MOSTLY IN THE 70S.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
EXTENDED PERIOD WILL FEATURE A MUCH STRONGER AREA OF HIGH
PRES AFFECTING THE AREA WITH ANOTHER AREA OF LOW PRES DEVELOPING
OFFSHORE TO THE SE BY WED. TIGHT GRADIENT BETWEEN THESE TWO
FEATURES WILL AGAIN RESULT IN BREEZY/WINDY CONDITIONS DEVELOPING
TUE INTO WED. NO CHANGE TO EXTENDED GRIDS ATTM BUT FORECAST TEMPS
MAY NEED TO BE LOWERED AS MODELS SHOW LOWER THICKNESSES DEVELOPING
BY TUE AND WED WITH A DEEP UPPER VORTEX MOVING EAST ACROSS EASTERN
CANADA.
&&
.AVIATION /14Z THURSDAY THROUGH MONDAY/...
VFR CONDITIONS PREDOMINANT NEXT 24HRS AS DRY FALL-LIKE AIR MOVES
INTO THE REGION. WINDS WILL STEADILY PICK UP LATER TODAY AS HIGH
PRES BUILDS TO THE NORTH.
NE FLOW WILL CONTINUE OVER THE REGION...POSS BRINGING IN SOME
STRATUS COOLER MARINE AIR LATE IN WEEK...BUT TERMINALS LIKELY
PREDOMINANT VFR.
&&
.MARINE...
AS OF 9 AM THURSDAY...AS HIGH PRES BUILDS TO THE N GRADIENT WILL
GRADUALLY TIGHTEN ALONG THE CST. EXPECT WINDS TO INCREASE TODAY AND
REACH 20 TO 25 KTS MOST WTRS THIS AFTN. HAVE DELAYED THE SCA A BIT
TIL AROUND 18Z MOST WTRS GIVEN CURRENT CONDITIONS AND OUTPUT FROM
06Z MDLS. WINDS SHLD CONT TO INCREASE OVERNIGHT INTO FRI WITH
SUSTAINED WINDS AROUND 25 KTS EXPECTED MOST AREAS FRI. THIS WILL
BUILD SEAS TO 7 TO 10 FT CENTRAL AND N...AND 5 TO 8 FT S ON FRI. WILL
HAVE TO CONSIDER HIGH SURF ADVISORY FOR AT LEAST NRN BEACHES FRI.
PREVIOUS DISC...FIVE YEARS TO THE DAY OF HURRICANE ISABEL LANDFALL IN
EASTERN NC (GC). CONDITIONS SIG BETTER TODAY THAN IT WAS THEN
(SEAS OVER 40FT)...BUT STILL LOOKING FOR HEADLINES FOR SCA WINDS
20 TO 25 KT THIS AFTERNOON. STRONG HIGH PRES WILL BUILD TO THE N
TODAY...INCREASING THE PRES GRAD OVER THE REGION. AS THE HIGH
STRENGTHENS INTO FRI...LOOK FOR WINDS APPROACHING GALE FORCE. HAVE
GONE ON THE HIGHER SIDE OF GUIDANCE DUE TO LIKELIHOOD OF DECENT
MIXING...BUT STILL LOOKS TOO CLOSE TO CALL ON THE NEAR GALE
CONDITIONS FRI. THE HIGH WILL SLIDE E AND WINDS WILL WEAKEN OVER
THE WEEKEND. THE NEXT HIGH EXP EARLY NEXT WEEK LOOKS STRONGER THAN
THE CURRENT ONE...WITH MODELS IN FAIRLY GOOD AGREEMENT. THIS IS
NOT GOOD...CONSIDERING CONDITIONS NEAR GALE EXP WITH THIS
HIGH...WE COULD SEE LONG DURATION OF GALE FORCE WINDS AND WIND
SEAS COMBINED WITH SWELL FROM THE NE FETCH PUSHING SEAS EASILY
INTO THE DOUBLE DIGITS. HAVE TRENDED THIS WAY IN THE FCST...THOUGH
DONT USUALLY LIKE TO GO SO HIGH WITH CONDITIONS THIS FAR OUT
THERE IS ABOVE NORMAL CONFIDENCE IN AT LEAST 10 FT SEAS AND STRONG
AND PERSISTENT NE WINDS EARLY NEXT WEEK. WAVEWATCH SHOWS NEAR 30
FT BY THU...BUT THAT IS BEYOND THIS FCST SCOPE. OVERALL...WITH
THESE TWO COOL-STRONG HIGH BUILDING IN OVER THE WARM COASTAL
WATERS LOOK FOR DETERIORATING SEAS THROUGH THE REST OF THE FCST
PERIOD. WITH HIGH ASTRONOMICAL TIDES COMBINED WITH ROUGH SEAS
COULD SEE HIGH SURF CONDITIONS FRI AFT. WINDS LOOK JUST UNDER WIND
ADV FOR OBX. FOR EARLY NEXT WEEK EXP HIGH SURF CONDITIONS ALONG
OBX. CANT RULE OUT MINOR SOUNDSIDE WATER RISES AND POSSIBLE WIND
ADV.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 2 PM THIS AFTERNOON TO 11 AM EDT
SATURDAY FOR AMZ130-135.
SMALL CRAFT ADVISORY FROM 2 PM THIS AFTERNOON TO 7 PM EDT
MONDAY FOR AMZ150-152-154-156.
SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 5 PM EDT
SATURDAY FOR AMZ158.
&&
SYNOPSIS...JW
NEAR TERM...MW/JW
SHORT TERM...JW
LONG TERM...JW
AVIATION...RF/SJ
MARINE...RF/SJHazardous weather outlook, Sep 18, 5:24 AM EDT, 10 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 524 AM EDT THU SEP 18 2008 NCZ029-044>047-079>081-090>094-098-190930- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-ONSLOW- 524 AM EDT THU SEP 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NCZ103-190930- OUTER BANKS DARE- 524 AM EDT THU SEP 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT THERE IS A HIGH THREAT OF RIP CURRENTS ALONG AREA BEACHES NORTH OF CAPE HATTERAS TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A CONTINUED THREAT OF DANGEROUS RIP CURRENTS IS EXPECTED ALONG AREA BEACHES FRI AND SAT. IN ADDITION...STRONG NORTHEAST WINDS COUPLED WITH HIGH ASTRONOMICAL TIDES MAY RESULT IN HIGH SURF CONDITIONS AND MINOR OCEAN OVERWASH ALONG EAST FACING BEACHES FRIDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NCZ095-104-190930- CARTERET-OUTER BANKS HYDE- 524 AM EDT THU SEP 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE THREAT OF RIP CURRENTS ALONG AREA BEACHES BETWEEN CAPE LOOKOUT AND CAPE HATTERAS TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AN INCREASING THREAT OF DANGEROUS RIP CURRENTS IS EXPECTED ALONG AREA BEACHES FRI AND SAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
High Surf Advisories in North Carolina, 2008Every high surf advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.